Alert archive / New York / Wind Chill Advisories in 2007
Wind Chill Advisory 8, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Mar 5, 2007, 3:22 AM EST for 13 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Mar 5, 2007, 3:51 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2007, 3:22 AM EST (08:22 UTC)
- In effect from
- Mar 5, 2007, 3:51 PM EST
- Expired
- Mar 6, 2007, 10:56 PM EST
- In force
- 31 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 10:20 PM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 4, 10:20 PM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EST SUN MAR 4 2007
.SHORT TERM /REST OF TONIGHT/...
CURRENT SNOW BAND ALONG AND JUST S OF THE MOHAWK RIVER SHOULD
GRADUALLY LIFT BACK TO THE N...AND WEAKEN AFTER MIDNIGHT AS LOW
LEVEL WINDS BACK INTO THE W...THEN SW...INCREASING THE LOW LEVEL
SHEAR. IN ADDITION...AS LOW LEVEL THERMAL TROUGH PASSES E...EXPECT
THE INVERSION HEIGHT TO LOWER SIGNIFICANTLY...LIMITING DEPTH OF SNOW
BAND AND ASSOCIATED SNOW INTENSITY. HOWEVER...ISOLATED ADDITIONAL
AMOUNTS OF UP TO AN INCH COULD OCCUR WITHIN MORE FAVORABLE UPSLOPE
AREAS OF SOUTHERN VT...THE BERKS...AND TACONICS.
MEANWHILE...SNOW BAND ACROSS SOUTHERN HERKIMER CO SHOULD ALSO LIFT
FURTHER NE INTO NORTHERN HERKIMER CO/HAMILTON CO AFTER MIDNIGHT.
BUT...AN ADDITIONAL 1 TO 3 INCHES COULD OCCUR BEFORE THIS LIFTS N.
OTHERWISE...EXPECT TEMPS TO BOTTOM OUT BETWEEN 06Z-08Z...BEFORE
RISING SLIGHTLY AS WINDS BACK INTO THE WSW...AND SLIGHTLY WARMER AIR
ADVECTS IN FROM W...BEFORE ARCTIC BLAST DROPS TEMPS BACK DOWN MON
AFTN.
CURRENT SNOW/BLOWING SNOW ADV WILL REMAIN IN EFFECT AS IS AT THIS
TIME.
&&
.PREV DISCUSSION...
/ISSUED 407 PM EST SUN MAR 4 2007/
SYNOPSIS...FAST MOVING WESTERLY TO NORTHWESTERLY FLOW AT 500 HPA
WILL BRING A PARADE OF CDFNTS AND CANADIAN HIGH PRESSURE AREAS
THROUGH THE REGION FOR THE NEXT WEEK. NORTHWEST FLOW OVER THE REGION
ATTM. 1ST AND STRONGEST ARCTIC CDFNT WILL PLUNGE SOUTH THROUGH THE
REGION MONDAY. HIGH PRESSURE WILL FOLLOW AND MOVE FROM ONTARIO
MONDAY NIGHT TO OUR REGION TUESDAY NIGHT AND DRIFT OFFSHORE
WEDNESDAY. LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO OFF THE
DELMARVA COAST WEDNESDAY. ANOTHER CANADIAN HIGH PRESSURE AREA WILL
BUILD FROM ONTARIO SOUTHEAST THURSDAY INTO FRIDAY. FRIDAY THIS
HIGH WILL SLIDE OFFSHORE AND THE RETURN FLOW AROUND IT WILL RESULT
IN MODERATING TEMPERATURES AND AN INCREASING THREAT OF SHOWERS. LATE
SATURDAY A COLD FRONT WILL PUSH ACROSS THE REGION.
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CAA ALOFT...MARCH SUN ANGLE AND PLUMES OF LOW LEVEL MOISTURE OFF
LAKE ONTARIO ARE PRODUCING EXTENSIVE CU AND -SHSN ACROSS THE REGION
ATTM. WITH DEPARTURE OF 500 HPA SHORT WAVE THIS EVENING...AND
COOLING OF LOWER LEVELS THIS ACTIVITY SHOULD DIMINISH TO SCT --SHSN
EXCEPT IN LAKE EFFECT BAND WHICH WILL BE OPERATING WITH MARGINAL
CONDITIONS ALONG THE 290 VECTOR INTO THE MOHAWK VALLEY SHIFTING N
THROUGH THE NT. AWAY FROM THIS BAND JUST SCT -SHSN
MONDAY THE ATMOSPHERE BECOMES FAR MORE DYNAMIC WITH THE ARCTIC FRONT
SURGING SOUTH ACROSS THE REGION...ACCOMPANIED BUT A VERY STRONG
DEEPENING 500HPA SHORT WAVE THAT CUTS OFF OVER MAINE MONDAY NIGHT.
THE CDFNT ITSELF SHOULD BE SUFFICIENT TO TRIGGER A PERIOD OF SNOW
SQUALLS. AHEAD AND BEHIND CDFNT MONDAY A SEVERAL HOUR VERY STRONG
MULTIBAND LAKE RESPONSE IS LIKELY. AS A RESULT HAVE ISSUED SNOW AND
BLOWING SNOW ADVISORY TO HERKIMER AND HAMILTON COUNTIES. THE FLOW
WILL TURN MUCH MORE NORTHWEST TO NORTH SHIFTING THE EVENT TO THE
WEST OF THE FCA MONDAY NIGHT. LEAVING AREA WITH STRONG WINDS AND
BITTER COLD. FORTUNATELY ITS NOT JANUARY...BUT IT WILL BE COLD
ENOUGH. WIND CHILL VALUES WILL PROBABLY DROP TO ADVISORY OR WARNING
CRITERIA MONDAY NIGHT. FOR NOW WILL HANDLE IN HWO SINCE ITS CLEARLY
3RD PERIOD.
LONG TERM /TUESDAY THROUGH MONDAY/...
TUESDAY MORNING THE COLDEST AIR HAS REACHED THE FCA WITH 1000-500 DM
THICKNESS VALUES BLO 495 IN ALL AREAS AND AS LOW AS 488 IN THE
ADIRONDACKS. THE GRADIENT ONLY SLOWLY RELENTS TUESDAY AS THE HIGH
CENTER BUILDS INTO THE REGION BY EVENING. WITH THE LOW LEVEL FLOW
NORTH SHOULD BE A VERY COLD BUT DRY DAY WITH JUST ISOLD --SHSN.
TUESDAY NIGHT INTO WEDNESDAY A MOISTURE STARVED CLIPPER TYPE SURFACE
LOW AND ITS ASSOC SHORT WAVE RACE FROM THE OHIO VALLEY TO DELMARVA.
THE NAM TAKES SIG PCPN TO OUR SOUTH THE GFS SUGGESTS SOME -SN ACROSS
THE SOUTHERN TIER. WILL MENTION CHC POPS FOR NOW IN S TIER.
SURFACE LOW MOVES OFFSHORE AND ARCTIC HIGH BUILDS OVER FORECAST AREA
THURSDAY MORNING. COLD NORTHWEST FLOW WILL ADVECT H85 TEMPS IN -25C
RANGE TO THE AREA. THIS WILL TRANSLATE TO NEAR RECORD LOW MAX TEMPS
FOR THE REGION. AS LOW DEEPENS OFF THE COAST AND PRESSURE GRADIENT
INCREASES...RESULTING BRISK WINDS WILL BRING WIND CHILL TEMPS WELL
BELOW ZERO.
FRIDAY MORNING THE SURFACE HIGH IS CENTERED OVER THE CWA. SURFACE
WINDS SLACKEN A BIT AND SHIFT TO SW AS THE HIGH MOVES EAST. THIS
WILL ALLOW TEMPS TO BEGIN TO REBOUND TOWARDS NORMAL LEVELS. BY
SATURDAY A FRONTAL SYSTEM APPROACHES FROM THE WEST. IMPRESSIVE H85
JET WILL AIM 50+ KT SW FLOW OUR WAY. THIS CAN ACT LIKE A HAIR DRIER
ON A SNOWMAN AS FAR AS SNOW MELT IS CONCERNED...ESPECIALLY IN THE
CATSKILLS. ADD PRECIP FROM FRONTAL PASSAGE LATE SAT-SUN AND WE COULD
HAVE FLOODING/ICE BREAKUP ISSUES. MODELS ARE IN GENERAL AGREEMENT ON
TRACK OF WEEKEND SYSTEM BUT THERE ARE ALWAYS TIMING ISSUES WHEN
DEALING WITH DAY 6-7 FORECASTS.
AVIATION /18Z SUN TO 18Z MON/...
VFR CONDITIONS CONTINUE AT ALL SITES...WITH CEILINGS AT OR ABOVE
4000 FT. SCATTERED -SHSN ACTIVITY APPROACHES GFL FROM TIME TO
TIME...BUT ANY SNOW THAT COULD AFFECT GFL THIS AFTERNOON WOULD BE
JUST FLURRIES AND WOULD NOT RESTRICT CEILINGS AND VISIBILITIES.
ACKNOWLEDGING POSSIBLE FLURRIES WITH VCSH IN GFL THIS AFTERNOON.
GUSTY WEST WINDS WILL DIMINISH TO LIGHT OVERNIGHT IN ALL AREAS.
-SHSN ACTIVITY ENDS THIS EVENING...BUT ALL AREAS REMAIN PARTLY
TO MOSTLY CLOUDY WITH CEILINGS 4000-5000 FT OR HIGHER. TOMORROW
MORNING...CEILINGS IN THE 4000-5000 FT RANGE CONTINUE AND BY MIDDAY
SOME -SHSN ACTIVITY TRACKS BACK INTO THE REGION...BUT CANT
PINPOINT TIMING OR EXTENT SO NO MENTION IN TAFS YET.
HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS. A WEAK
AN ARCTIC COLD FRONT WILL BLAST THROUGH THE HSA MONDAY IN THE LATER
MORNING THROUGH THE EARLY AFTERNOON WITH SOME SCATTERED SNOW
SQUALLS. TEMPS WILL FALL 20 TO 25 DEGREES BELOW NORMAL FOR TUE. THE
FRIGID TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS
ARCTIC HIGH PRESSURE BUILDS IN. TEMPERATURES MAY MODERATE BACK TO
NORMAL VALUES BY THE WEEKEND. ICE ON RIVERS...STREAMS...AND LAKES
THAT WAS THAWING...WILL THICKEN DURING THE WORK WEEK. SNOWPACK THAT
WAS RIPENING OR MELTING THE PREVIOUS FEW DAYS WILL REMAIN IN CHECK
WITH TEMPS WELL BELOW FREEZING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...SNOW AND BLOWING SNOW ADVISORY UNTIL 7 PM EST MONDAY FOR
NYZ032-033-038.
VT...NONE.
&&
SHORT TERM...KLHazardous weather outlook, Mar 4, 11:12 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1112 PM EST SUN MAR 4 2007 NYZ032-033-038-051200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 1112 PM EST SUN MAR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TONIGHT SNOW AND BLOWING SNOW ADVISORY TONIGHT AND MONDAY. PLEASE REFER TO THE ADVISORY STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT WILL CROSS THE REGION MONDAY TRIGGERING SNOW SQUALLS...AND BE FOLLOWED BY PERIODS OF LAKE EFFECT SNOW SHOWERS INTO MONDAY EVENING. TOTAL LOCALIZED SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH ISOLATED AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS MONDAY INTO TUESDAY WILL INCREASE TO 20 TO 35 MPH FROM THE NORTHWEST...RESULTING IN BLOWING SNOW AND CONDITIONS THAT MAY REQUIRE WIND CHILL WARNINGS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE REPORT SNOWFALL AMOUNTS OF 2 INCHES OF MORE VIA THE SPOTTER TELEPHONE NUMBER...NYSPIN...OR THE SEVERE WEATHER SPOTTER FORM ON THE INTERNET. CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-051200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1112 PM EST SUN MAR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING HAMILTON AND HERKIMER COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL INCREASE TO 20 TO 30 MPH MONDAY...AS ARCTIC AIR POURS INTO THE REGION. WITH TEMPERATURES NEAR OR BELOW ZERO WIND CHILL WARNINGS OR ADVISORIES MAY BE NEEDED MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:22 AM EST | Wind Chill Warning | ALY | Fulton, Greene, Hamilton, Herkimer, Ulster | 44 hr |
| Mar 5, 3:22 AM EST | Winter Storm Warning | ALY | Herkimer | 12 hr |
| Mar 5, 4:53 PM EST | Snow and Blowing Snow Advisory | ALY | Albany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 3 more | 7 hr |
Nearby
Wind Chill Advisories in New York, 2007Wind Chill Advisories in Vermont, 2007Wind Chill Advisories in Massachusetts, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.